Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Nitro Bid


  • Please log in to reply
5 replies to this topic

#1 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 19 October 2007 - 06:32 AM

Hello,

I just got a prescription for Nitro Bid. I don't have digital ulcers. I'm trying it to see if my hands will now have so many Raynaud's attacks. I am taking a small dose of Norvasc and thought I'd try Nitro Bid before increasing my dose of Norvasc.

Has anyone experienced any side effects from Nitro Bid, and if so, what were they?

Do you think it's a wise choice to try Nitro Bid, or do you think it's better to increase my dose of a calcium channel blocker?

I briefly talked about Nitro Bid with my rheumatologist at our last visit, and I just called to get this RX, so I don't have my doctors advice yet. I thought I'd rely on ya'll and my pharmacist.

Thanks ya'll!
Tangie

#2 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 19 October 2007 - 09:12 AM

Hello Jennifer, Here I go again. You must have wanted to try Nitro Bid or you wouldn't have asked for it. So if you already bought it you could use it, if and when you have an attack. I am on a stronger dose of Norvasc than you. I haven't had not a one raynauld attack. Winter is coming again and soon I will find out if I will have any problems. I find that the Norvasc has helped me tremendously. I am now warm all the time on the inside and outside. I don't have cold chills and my toes and fingers are happy. Maybe what you need is to try a few days of taking two of your 5 mg Norvasc and see what that does for you. I am surprised your doctor didn't suggest that you try doing that first. Instead of starting on yet another drug. When I worked at the pharmacy the head pharmacist always suggested extra of a drug, that your body is use to before trying a drug your body isn't use to. Oh Well! If one doesn't work then I guess you can let us know how the other one works. In my humble oppinion what I would do isn't important to you like it would be to me. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#3 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 19 October 2007 - 09:30 AM

Tangie,
Put just a little on to start with. Putting too much can cause sharp headaches.

hearts, clem

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#4 lizzie

lizzie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 19 October 2007 - 11:28 AM

Hi Tangie, I'm sort of in the same situation as you. I'm taking calcium channel blocker 3 x a day (Nicardipine) and have also just been prescribed nitro-glycerin patches as well. I have had them a week, but haven't used them yet because one of the major side-effects listed is headache and I just don't have the time or energy for headaches! I think I will give them a go as despite the nicardipine (and Iloprost infusion) the raynauds has been troublesome the last couple of days - it has suddenly got v cold (down to zero at night and morning).
Lizzie

#5 Clementine

Clementine

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 22 October 2007 - 02:08 PM

Thanks everyone for your input on the NitroBid paste. Well, I tried a tiny bit (not even the lowest dose of 1/2 inch) on my knuckles and it worked! I could feel a big difference. Normally my hands are cold in my house, when the thermostat is at 74 and I'm layered. I think I'll keep it on hand and use it when I have dr. appts., or trips outside. I did have a headache last night though, but I cannot say if it was from Nitropaste or not.
Jen

#6 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 25 October 2007 - 09:50 AM

Hey Jen,

Good news. I'm really glad this worked for you. I hope the headache isn't due to the meds though.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)